Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 31, 2018, 1:44 PM MDT for 4 counties in Idaho. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 1:44 PM MDT (19:44 UTC)
- Expired
- May 31, 2018, 2:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bonneville County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:45 PM MDT | HAIL 1.25 | 2 Wsw Ririe, ID | REPORTED FROM EAST IDAHO NEWS.COM SOCIAL MEDIA. |
| May 31, 1:58 PM MDT | HAIL 0.5 | Ririe, ID | |
| May 31, 2:01 PM MDT | FUNNEL CLOUD | 1 Wnw Idaho Falls, ID | |
| May 31, 2:23 PM MDT | HAIL 0.25 | Sugar City, ID | HEAVY RAIN AT TIMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WUUS55 KPIH 311944
SVRPIH
IDC019-043-051-065-312045-
/O.NEW.KPIH.SV.W.0030.180531T1944Z-180531T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
144 PM MDT THU MAY 31 2018
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southwestern Fremont County in southeastern Idaho...
Southeastern Jefferson County in southeastern Idaho...
North central Bonneville County in southeastern Idaho...
Western Madison County in southeastern Idaho...
* Until 245 PM MDT
* At 143 PM MDT, a severe thunderstorm was located near Idaho Falls,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Idaho Falls, Rexburg, Rigby, Lorenzo, Ammon, Iona, Sugar City,
Ucon, Menan, Teton, Ririe, Lewisville, Parker, Archer, Egin, St
Anthony, Chester, Plano, Newdale and Osgood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4340 11190 4350 11216 4412 11189 4403 11145
TIME...MOT...LOC 1943Z 207DEG 52KT 4354 11200
HAIL...1.25IN
WIND...60MPH
$$
KB3 follow-up statements
271
WWUS55 KPIH 311955
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
155 PM MDT THU MAY 31 2018
IDC019-043-051-065-312045-
/O.CON.KPIH.SV.W.0030.000000T0000Z-180531T2045Z/
Fremont ID-Jefferson ID-Bonneville ID-Madison ID-
155 PM MDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHWESTERN FREMONT...SOUTHEASTERN JEFFERSON...NORTH CENTRAL
BONNEVILLE AND WESTERN MADISON COUNTIES...
At 155 PM MDT, a severe thunderstorm was located over Rigby, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rexburg, Rigby, Lorenzo, Sugar City, Ucon, Menan, Teton, Ririe,
Lewisville, Parker, Archer, Egin, St Anthony, Chester, Plano,
Newdale, Thornton and Saint Anthony Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4351 11182 4359 11210 4412 11189 4403 11145
TIME...MOT...LOC 1955Z 207DEG 52KT 4369 11189
HAIL...1.00IN
WIND...60MPH
$$
KB537
WWUS55 KPIH 312010
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
210 PM MDT THU MAY 31 2018
IDC019-043-051-065-312045-
/O.CON.KPIH.SV.W.0030.000000T0000Z-180531T2045Z/
Fremont ID-Jefferson ID-Bonneville ID-Madison ID-
210 PM MDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHWESTERN FREMONT...SOUTHEASTERN JEFFERSON...NORTH CENTRAL
BONNEVILLE AND WESTERN MADISON COUNTIES...
At 210 PM MDT, a severe thunderstorm was located near Archer or near
Rexburg, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rexburg, Rigby, Lorenzo, Sugar City, Ucon, Menan, Teton, Ririe,
Lewisville, Parker, Archer, Egin, St Anthony, Chester, Plano,
Newdale, Thornton and Saint Anthony Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4351 11182 4359 11210 4412 11189 4403 11145
TIME...MOT...LOC 2010Z 207DEG 38KT 4376 11178
HAIL...1.00IN
WIND...60MPH
$$
KB165
WWUS55 KPIH 312030 RRA
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
230 PM MDT THU MAY 31 2018
IDC019-043-051-065-312039-
/O.CAN.KPIH.SV.W.0030.000000T0000Z-180531T2045Z/
Fremont ID-Jefferson ID-Bonneville ID-Madison ID-
230 PM MDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FREMONT...
SOUTHEASTERN JEFFERSON...NORTH CENTRAL BONNEVILLE AND WESTERN MADISON
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern Idaho.
LAT...LON 4351 11182 4359 11210 4412 11189 4403 11145
TIME...MOT...LOC 2029Z 207DEG 52KT 4402 11160
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:42 PM MDT, 2 minutes earlier.
Area forecast discussion, May 31, 1:42 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 142 PM MDT Thu May 31 2018 .SHORT TERM...Tonight through Friday night. Well, thunderstorms this afternoon are quiet a bit more interesting that yesterday. A cold front is slowly moving east across the region. As the afternoon continues, we expect a line of storms to move slowly east from the Magic Valley. Strong thunderstorms are also developing well out ahead of the front. Also, some descent low level shear so an isolated tornado is possible along with large hail and damaging straight-lined winds. A severe thunderstorm watch is in effect until 8 PM for much of the region minus Custer County where it looks like most of the action will remain southeast of there. Expect activity to gradually diminish this evening as we lose the heat of the day. During the overnight hours, a reinforcing cold front will arrive from the northwest. This will spread bring another round of showers across the region with the best chances for showers overnight closer to the Montana border. Showers will linger into Friday morning, perhaps early afternoon around the Teton Valley area. Then, we will see clearing skies with brisk conditions developing. Potentially, may need a wind advisory across portions of the region. Valle .LONG TERM...Saturday through next Thursday...The weekend will be warm and dry with no chance for precipitation. An approaching trough early next week will bring a chance for precipitation Monday into Tuesday though chances right now are low. NP/Valle && .AVIATION...Thunderstorms will again run TAF's this afternoon and evening with a line of thunderstorms expected and isolated severe thunderstorms expected as well. The line of thunderstorms will track through BYI, PIH and IDA early this evening. Expect strong wind gusts with these thunderstorms as well. NP/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, May 31, 12:50 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1250 PM MDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL 1 SW AMMON 43.47N 111.98W
05/31/2018 M1.00 INCH BONNEVILLE ID NWS EMPLOYEE
SOME PONDING ON ROADWAYS AS WELL.
&&
NPLocal storm report, May 31, 12:51 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1251 PM MDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL 1 W IDAHO FALLS 43.49N 112.05W
05/31/2018 E0.88 INCH BONNEVILLE ID PUBLIC
&&
NPLocal storm report, May 31, 12:58 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1258 PM MDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 2 E UCON 43.59N 111.88W
05/31/2018 M0.75 INCH BONNEVILLE ID TRAINED SPOTTER
&&
NPLocal storm report, May 31, 1:06 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
106 PM MDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL 1 WNW IDAHO FALLS 43.50N 112.05W
05/31/2018 M0.88 INCH BONNEVILLE ID PUBLIC
&&
NPLocal storm report, May 31, 1:42 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
142 PM MDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL IDAHO FALLS 43.49N 112.04W
05/31/2018 E0.25 INCH BONNEVILLE ID PUBLIC
&&
NPSpecial weather statement, May 31, 1:42 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pocatello ID
142 PM MDT THU MAY 31 2018
IDZ017-312015-
Eastern Magic Valley ID-
142 PM MDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
215 PM MDT...
At 141 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Eden or 18 miles east of Jerome, moving
northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Lincoln County.
A severe thunderstorm watch remains in effect until 800 PM MDT for
south central Idaho.
LAT...LON 4277 11405 4281 11405 4281 11416 4301 11410
4293 11385 4277 11402
TIME...MOT...LOC 1941Z 050DEG 28KT 4272 11416
RSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:18 PM MDT | Special Weather Statement | PIH | Oneida, Power | 57 min |
| May 30, 6:46 PM MDT | Special Weather Statement | PIH | Minidoka | 44 min |
| May 30, 7:20 PM MDT | Special Weather Statement | PIH | Bannock | 55 min |
| May 30, 7:24 PM MDT | Special Weather Statement | PIH | Bingham | 51 min |
| May 30, 7:38 PM MDT | Special Weather Statement | PIH | Franklin | 82 min |
| May 30, 8:19 PM MDT | Special Weather Statement | PIH | Blaine | 56 min |
| May 30, 8:24 PM MDT | Special Weather Statement | PIH | Bonneville, Caribou | 81 min |
| May 30, 8:32 PM MDT | Special Weather Statement | PIH | Bingham, Butte, Minidoka, Power | 88 min |
| May 30, 8:37 PM MDT | Special Weather Statement | PIH | Bear Lake | 83 min |
| May 30, 8:54 PM MDT | Special Weather Statement | PIH | Custer | 81 min |
| May 30, 9:18 PM MDT | Special Weather Statement | PIH | Bonneville | 42 min |
| May 31, 10:41 AM MDT | River Flood Watch | PIH | Bonneville | 18 hr |
| May 31, 12:40 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson, Madison | 35 min |
| May 31, 1:03 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson, Madison, Teton | 27 min |
| May 31, 1:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson, Madison | 24 min |
| May 31, 1:27 PM MDT | Tornado Warning | PIH | Fremont, Jefferson, Madison, Teton | 33 min |
| May 31, 1:42 PM MDT | Special Weather Statement | PIH | Lincoln | 33 min |
| May 31, 1:58 PM MDT | Tornado Warning | PIH | Fremont, Madison, Teton | 32 min |
| May 31, 2:08 PM MDT | Special Weather Statement | PIH | Lincoln | 52 min |
| May 31, 2:13 PM MDT | Special Weather Statement | PIH | Bonneville | 32 min |
| May 31, 2:18 PM MDT | Special Weather Statement | PIH | Minidoka | 42 min |
| May 31, 2:33 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 31 min |
| May 31, 2:42 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Minidoka | 48 min |
| May 31, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln, Minidoka | 33 min |
| May 31, 3:02 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Minidoka, Power | 43 min |
| May 31, 3:12 PM MDT | Tornado Warning | PIH | Bingham, Blaine, Minidoka, Power | 33 min |
| May 31, 3:27 PM MDT | Tornado Warning | PIH | Bingham, Blaine, Butte, Power | 34 min |
| May 31, 3:44 PM MDT | Special Weather Statement | PIH | Cassia | 61 min |
| May 31, 3:57 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Jefferson | 44 min |
| May 31, 4:25 PM MDT | Special Weather Statement | PIH | Jefferson | 35 min |
| May 31, 4:30 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 45 min |
| May 31, 4:31 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Jefferson | 29 min |
| May 31, 4:46 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson, Madison | 29 min |
| May 31, 4:50 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 40 min |
| May 31, 5:15 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 45 min |
| May 31, 5:22 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 38 min |
| May 31, 5:24 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 51 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.